Alert archive / Nebraska / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 14, 2012, 4:30 PM CDT for Lancaster County, Nebraska. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 14, 2012, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:00 PM CDT | FLASH FLOOD | Lincoln, NE | SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE AND VINE STREETS IN LINCOLN. |
| Apr 14, 5:41 PM CDT | HEAVY RAIN 2.36 | Lincoln, NE | ACROSS THE CITY OF LINCOLN RAINFALL REPORTS RANGED FROM 1.58 TO 2.36 INCHES FOR THE EVENT. |
| Apr 14, 6:00 PM CDT | HEAVY RAIN 2.8 | Lincoln, NE | SINCE RAIN BEGAN TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WGUS53 KOAX 142130
FFWOAX
NEC109-150030-
/O.NEW.KOAX.FF.W.0005.120414T2130Z-120415T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
430 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 730 PM CDT
* AT 419 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LINCOLN.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ELK CREEK...
OLIVE BRANCH...OAK CREEK...STEVENS CREEK...DEADMANS RUN...LITTLE
SALT CREEK...MIDDLE CREEK...HAINES BRANCH...BEAL SLOUGH AND
CARDWELL BRANCH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 57 AND 63.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 395 AND 403.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4079 9673 4078 9677 4084 9681 4088 9681
4089 9660 4074 9659 4074 9672
$$
PEARSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 2:55 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SAT APR 14 2012 .DISCUSSION... SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME. LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE TO PREVIOUS TRENDS. && .AVIATION... 18Z TAFS FOR KOMA...KLNK AND KOFK. PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/MEYER
Hazardous weather outlook, Apr 14, 4:08 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 408 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH A FEW TORNADOES POSSIBLE. THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT AS A WEDGE OF DRIER AIR WORKS INTO EASTERN NEBRASKA. A COLD FRONT WILL MOVE ACROSS EASTERN NEBRASKA ON SUNDAY WITH GUSTY NORTHWEST WINDS MOVING INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, Apr 14, 4:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
401 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ELK CREEK 40.29N 96.13W
04/14/2012 M0.88 INCH JOHNSON NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Apr 14, 4:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
406 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD PENDER 42.11N 96.71W
04/14/2012 THURSTON NE EMERGENCY MNGR
WATER OVER HIGHWAY 9 SOUTH OF PENDER.
&&
PEARSONLocal storm report, Apr 14, 4:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
409 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL JOHNSON 40.41N 96.00W
04/14/2012 M0.75 INCH NEMAHA NE TRAINED SPOTTER
&&
VDEWALDLocal storm report, Apr 14, 4:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
418 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD FAIRBURY 40.14N 97.18W
04/14/2012 JEFFERSON NE TRAINED SPOTTER
REPORT OF STREET FLOODING WITH WATER UP TO CURBS.
&&
PEARSONLocal storm report, Apr 14, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD WILBER 40.48N 96.96W
04/14/2012 SALINE NE TRAINED SPOTTER
STREET FLOODING REPORTED.
&&
PEARSONSpecial weather statement, Apr 14, 4:26 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
426 PM CDT SAT APR 14 2012
NEZ066-068-088>090-092-142200-
JOHNSON NE-JEFFERSON NE-GAGE NE-OTOE NE-LANCASTER NE-PAWNEE NE-
426 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHEASTERN
JEFFERSON...GAGE...OTOE...LANCASTER AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 500 PM CDT...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 46 MILES SOUTHWEST OF BENNET TO DILLER...OR ALONG A LINE
EXTENDING FROM 51 MILES SOUTH OF LINCOLN TO 50 MILES NORTH OF CLAY
CENTER...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...SYRACUSE...WYMORE...HICKMAN...BENNET...FIRTH...PALMYRA...
STERLING...ADAMS...CORTLAND...BLUE SPRINGS...ODELL...UNADILLA...
DILLER...HALLAM...PANAMA...DOUGLAS...PICKRELL...ROCA AND OTOE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 166 AND 200.
HIGHWAY 77 BETWEEN MILE MARKERS 1 AND 51.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY
EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4071 9672 4076 9605 4000 9647 4000 9691
4000 9705
TIME...MOT...LOC 2123Z 256DEG 27KT 4070 9659 4009 9692
BOUSTEAD/MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 58 min |
| Apr 14, 10:50 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 25 min |
| Apr 14, 11:15 AM CDT | Special Weather Statement | OAX | Gage | 30 min |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 26 min |
| Apr 14, 12:08 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 37 min |
| Apr 14, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 36 min |
| Apr 14, 1:08 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 37 min |
| Apr 14, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 32 min |
| Apr 14, 1:45 PM CDT | Flash Flood Warning | OAX | Cass | 60 min |
| Apr 14, 1:53 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton, Wayne | 2 hr |
| Apr 14, 2:01 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 119 min |
| Apr 14, 2:16 PM CDT | Special Weather Statement | OAX | Cuming, Thurston | 44 min |
| Apr 14, 2:20 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | OAX | Saline | 30 min |
| Apr 14, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 51 min |
| Apr 14, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 28 min |
| Apr 14, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 22 min |
| Apr 14, 4:00 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Lancaster, Saline | 3 hr |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 14, 4:17 PM CDT | Areal Flood Advisory | OAX | Butler | 3 hr |
| Apr 14, 4:26 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Otoe | 34 min |
| Apr 14, 4:43 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 2 hr |
| Apr 14, 4:46 PM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 2 hr |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 27 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 14, 5:14 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 31 min |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Otoe | 24 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Flash Flood Warnings in Nebraska, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.